The Diabetes Forum Support Community For Diabetics Online banner

1 - 7 of 7 Posts

·
Registered
Joined
·
6 Posts
Discussion Starter #1
Hi,

I am 28 yrs old and Type 1 diabetic from past 15 yrs.
I was on Lantus (in Morning) and Metformin after every meal.
But from last one year, combination of Lantus and Metformin was ineffective and my doctor shifted me to short acting insulin.
From last one year I am taking Lantus(16-18 units morning) and Humalog (before every meal 5-8 units).
Because of this schedule of taking injection 4 times a day my skin has become so sensitive that even touch of the needle hurts. In addition to this I started putting on weight (loose mass). My diet and workout is almost same what it was a year back.

Is this something related to Humalog/Metformin?

Mann!!
 

·
Registered
Joined
·
2,771 Posts
Hi,

I am 28 yrs old and Type 1 diabetic from past 15 yrs.
I was on Lantus (in Morning) and Metformin after every meal.
But from last one year, combination of Lantus and Metformin was ineffective and my doctor shifted me to short acting insulin.
From last one year I am taking Lantus(16-18 units morning) and Humalog (before every meal 5-8 units).
Because of this schedule of taking injection 4 times a day my skin has become so sensitive that even touch of the needle hurts. In addition to this I started putting on weight (loose mass). My diet and workout is almost same what it was a year back.

Is this something related to Humalog/Metformin?

Mann!!
Welcome to Diabetes Forum Mann! A side effect of taking insulin is weight gain. Some gain weight, others do not. I have gained weight using insulin. I have accepted the weight gain. Insulin helps me to control my blood glucose like no other medication. I take 5 injections per day and my abdomen can get a little sore if I keep injecting in the same places. I have been fortunate to be able to inject in different areas so that most of the time I do not even feel the needle go in. I hope that you have time to visit the forum often! Thanks for joining us!
 

·
Registered
Joined
·
710 Posts
Hi Mann - what size needles are you using for your injections? If they are the standard issue 29 gauge, they can really wreak havoc. Do you have access to 31 gauge needs? They've very thin - I do at least 8 injections a day between Levemir and Novolog and do not feel them at all.

Jen
 

·
Registered
Joined
·
1,590 Posts
Hi,

I am 28 yrs old and Type 1 diabetic from past 15 yrs.
I was on Lantus (in Morning) and Metformin after every meal.
But from last one year, combination of Lantus and Metformin was ineffective and my doctor shifted me to short acting insulin.
From last one year I am taking Lantus(16-18 units morning) and Humalog (before every meal 5-8 units).
Because of this schedule of taking injection 4 times a day my skin has become so sensitive that even touch of the needle hurts. In addition to this I started putting on weight (loose mass). My diet and workout is almost same what it was a year back.

Is this something related to Humalog/Metformin?

Mann!!
Hello Mann and welcome! Metformin is actually known to help some people lose a little weight. Many times people gain weight with insulin. I dont know if Humalog causes more of a weight gain than Lantus does though. I used to use a combination of Lantus twice a day and humalog for bolusing meals. I also take 2000mg of metformin daily. Now I only use Humalog since I switched to a pump. I have lost some weight since switching to a pump, but I think thats a combination of being more careful about my carbs and the fact that I am now using about 60% of the total amount of insulin I was previously using.

Make sure you using the smallest gauge needle you can get and be sure to rotate your sites around a lot.
 

·
Registered
Joined
·
24,394 Posts
Just hollaring in to welcome you, Mann . . . I'm not using insulin yet, so just wanna say I'm glad you're here . . . thank you for joining us!

take care & visit us often!

 

·
Registered
Joined
·
3,024 Posts
I gained weight when using insulin in the 1990's. The only way I could lose the weight was to reduce the amount of insulin I was using. It was necessary to cut my daily carb intake to 130g. I also exercised every day for one hour. It took me about one year to lose the weight. Now I can eat 150g per day, and I still do my exercise. Following a low carb diet and exercising results in lower insulin dosages, and that causes weight loss.

Richard
 

·
Registered
Joined
·
6 Posts
Discussion Starter #7
I am using 31G(.25*6mm) needle.

@Richard: I think Insulin amount could be one of the reason because my Insulin intake has increased. I should keep a watch on carb intake and also exercise.

Thanks a lot !!
 
1 - 7 of 7 Posts
Top